Nausea

Does anyone else feel nauseous at just the thought of taking their meds? When I was first diagnosed with RA I went on a trial testing Etanercept with MTX. We had to inject either the Etanercept or placebo and it got to the point with me where I could hardly bear to even look at the boxes of stuff in the fridge as it made me feel so sick. Yet, I ultimately found out I was injecting the placebo so I couldn't even blame it on the drug.

Up till recently, my GP had started prescribing my current MTX dose as a single tablet which is quite big but I used to swallow it without any issue. But then I started dreading Fridays as just thinking about taking the tablet made me feel ill. I'd even skip a week - sometimes two - to avoid taking it. I asked the GP to go back to prescribing it in 2.5 tabs but I still get that feeling of dread and nausea. So now I bury each tablet in a small piece - about a centimetre maximum - of Milky Way chocolate. I hold each piece in my mouth till I feel it's just dissolved enough to swallow.

And yet I don't feel sick after taking it. Just the thought of it. Anyone else get like this?

Last edited by

19 Replies

oldestnewest
  • Yes I have a dread of taking my mtx injection even just looking at them makes me queazy. I feel sick as soon as I take it and now my doctor has stopped my anti sickness drug. So don't have any of them now. I have to ring to see if i can some different ones as they say it was for short term but need something long term!

    Carol

  • Sending hugs. It must be awful to have to take so many tablets and feel sick at the thought of them all. I am like my dad, I put them all in my mouth, take a drink and swallow.. the only time I choked was when I mistakenly put the ad-cal tablet in (I am meant to chew that one). Oh, I am also bad because I take them with diet coke.

    As I said, sending hugs.

  • Thank you for your reply. I take all my round tablets at once but it's the mtx I struggle with.

    Carol

  • It seems to be the thought that counts. But you have found a way round, we will have to call you the Milky Bar kid, lol.

    Jacqui

  • I used to throw all mine down together but the thought of it just makes me gag now!

  • That's how I take my pills, 17 on a max day! I also once swallowed my ad-cal by mistake and didn't I know it!

  • Hi whitedog

    I have stopped mtx injections now as they didn't agree with me,but while I took them the thought of doing the injection didn't make me sick, but there was a certain smell on the injection box and the syringe that as soon as I picked up the box It turned on me and the smell stayed in my nose for at least an hour afterwards.

    It was a clinical,medicinal sort of smell but not a pleasant one.

    Like JacquiThomas999 I tend to take my tablets in one mouthful,12 in the morning,6 in the evening.Shove them all in and a good swig of whatever is around,usually tea or coke but there's also been a good glug of wine on a few occasions-- also naughty I know.

    But as Mary Poppins said - a spoonful of sugar helps the medicine go down.!!- lol

    Take care.

    Crusee

    XX

  • YES MADE ME FEEL NAUSEATED AND U SO RIGHT ABOUT THE SMELL I FELT I COULD SMELL THE MTX COMING OUT MY PORES I CAME OFF IT 2 MONTHS AGO AND YES I WAS ON THE INJECTIONS I USE TO ASK FRIENDS IF THEY COULD SMELL IT ON ME BUT THEY COULDNT STRANGE I NEVER HEARD ANYONE MENTION THAT BEFORE ON HERE SO I THOUGHT JUST ME LOL X

  • I'm the same. I now take my mtx tablets in spoonfuls of yoghurt. It's much better.

  • Ahhh I am the same. i take methotrexate on Mondays and hydroxy.. I feel sick on sunday at the thought of taking it on Monday and any other time anyone asks about my tablets. this has put me off also taking tablets like paracetamol... never had a problem swallowing tablets before. i have also been quite naughty and missed tablets/taken lower doses because of this!

  • It's funny when you talk about feeling sick I take Benepali injections and mtx injections and with the mtx I had to stop using the medical swab because the smell off it was making me sick, not the injections just the swab

  • I would agree about the smell of the MTX swabs. I also feel slightly queasy just before I have my MTX injection. When I was taking MTX Tabs the thought of taking them always made me feel sick - I don't think this was helped by the fact I always felt very Ill for about two days afterwards which was why I was changed to Injections.

  • Sorry to hear about your nausea, I stopped taking MTX about 12 yrs ago and I know if I was to see one of the yellow MTX tabs or the injection I would feel sick after all these years.

    I stopped taking it as I was bad for upto 2 days after each dose.

  • Yep just thinking of those pesky little yellow tablets makes me shudder sometimes - literally!

  • Ooh yes! I had a weird Garcia effect with sulfasalazine. I only had to think about it and I'd throw up, didn't even need to see the packet, or taste it! Evil drug (in my opinion).

  • Me too. Feel sick just reading this post ☹️️ Can't use the swabs either. Yuck.

  • +1

  • Yes I have this too. Mtx made me sick when I first started taking it but not anymore. But.....I can feel sickly just thinking about it now, or looking at those tablets in my hand! It's amazing really how our brain now associates them with sickness and gives us that feeling even before we swallow the meds.....I'm fine with other tablets. I guess the only answer is to try and not think about it or try and kid your brain that they are something else!

  • I take mine (25mg) in the middle of my porridge & that seems to do the trick. I used to feel nauseous and burp for hours after. But now so long as I take them in the middle of my porridge I'm just fine.

    Hope you find something that works for you

    Maeve

You may also like...